MAUDE Adverse Event Report: CARDINAL HEALTH NPWT FACILITY NPWT SVED THERAPY DEVICE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

CARDINAL HEALTH NPWT FACILITY NPWT SVED THERAPY DEVICE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 6701132
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Event or Problem Description
Customer reported the back of the wound vac was melting while in use with a resident.There is no injury reported and the device never lost its ability to suction.The resident has a long-standing infection in her knee after a partial replacement with subsequent visits for drainage of the knee.No patient demographics were provided when requested.
 
Additional Manufacturer Narrative
A supplemental report is being filed since the results of investigation are now available.The device was received and upon visual inspection it was confirmed the bottom cover of the device melted due to pump overheated and the motor did not work due to damage.Root cause was pump failure due damage and off centered shaft.Capa was opened and an investigation into the overheating complaints was conducted.The following corrective actions were identified to address the root causes identified in the capa.These corrective actions are planned to be completed by (b)(6) 2021.Instructions for use (ifu) for sved device to be updated to include the warning for overheating and no direct contact of the device with patient.Update the service procedure to consider changing the motor if the motor has serviced more than 2000 hours.Implement the service timer recording in the service procedure and forms to determine when to change the motor once the serviceable life has been exhausted.Install relay cut off mechanism at appropriate threshold temperature that will cut off the current to the motor in cases when motor may draw excessive current leading to overheating effect.Cardinal health will continue to monitor the trend of this type of incident.
 
Event or Problem Description
The back of the wound vac was melting while in use with a resident.There is no injury reported and the device never lost its ability to suction.The resident has a long-standing infection in her knee after a partial replacement with subsequent visits for drainage of the knee.No patient demographics were provided when requested.

Brand Name
NPWT SVED THERAPY DEVICE
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
CARDINAL HEALTH NPWT FACILITY
14201 nw 60th ave.
miami lakes FL
MDR Report Key11574791
Report Number1423537-2021-00615
Device Sequence Number3124987
Product Code OMP
UDI-Device Identifier10885380097454
UDI-Public10885380097454
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number6701132
Device Catalogue Number6701132
Device Lot Number15120
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;